Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Humira causing Arthritis


12-09-2013, 02:45 AM   #1
JadeTinney
 
JadeTinney's Avatar
 
Join Date: Nov 2013
Humira causing Arthritis

Hey Everyone!

I know this may be a weird and probably rare question to answer, but has anyone had problems with Humira Injections and actually CAUSING arthritis.
MY specialist thinks that this has happened..
I've been on it for 2 years, never felt it did me any good to be honest, just always tired whilst on it, my blood test results have been good and my inflammatory markers have never been so low before, so he suspects that in his words "I may have poisoned you all this time, and the humira could be the culprit".

I don't know whether to be extremely angry for all these months of being in constant pain, or slightly relieved incase my stool sample comes back clear and i can STOP humira, hopefully stopping the effects from continuing.

Has anyone else had this issue?
12-09-2013, 07:06 AM   #2
poopaholic
Senior Member
 
poopaholic's Avatar
 
Join Date: Jan 2011
Location: under dark cloud

My Support Groups:
I am currently dealing with the same issues as you . I had been on humira for about a year and a half when the arthritis symptoms appeared . After some blood work I was found to have low magnesium levels .I was hospitalized , three days . During this stay I was diagnosed with lupus and rheumatoid arthritis . The multiple teams of doctors I have seen all seam to think the lupus is drug induced due to the humira . It could also just be another autoimmune disorder that has manifested from already having crohns , but no one believes this is the case . They stopped humira and started me on methotrexate . They believe the arthritis should go away rather quickly , but time will tell . Two weeks into it and still no break yet . From what I have read it could take three months for the humira to be completely out of my system . Hope this helped you in some way .
12-09-2013, 11:13 AM   #3
PsychoJane
Moderator
 
PsychoJane's Avatar
 
Join Date: Mar 2011
Location: Quebec

My Support Groups:
Hi Jade,
As I told you in another post, I've had joint and skin and immune manifestation that were triggered by the humira.

There is actually a few studies that have addressed these issues of paradoxical inflammation, where patients that takes anti-tnf develop some immune-mediated inflammatory disorders.

While the immunological (changes in specific blood parameter) are frequent, there are only a few that actually develop clinical manifestations like yours or mine.

But yeah, some studies are currently addressing these issues of paradoxical joint and skin pain where the medication come and cause inflammation of normally healthy tissues.
__________________
Diagnosed UC 1999 then refractory CD.
Past Meds: Prednisone, asacol, cyclosporine, cyclophosphamide, mp6, Humira

Currently taking: Omega-3, D-3, med-free for the time being.
~~Oh! n sorry if what I write seems strange at times, English is not my main language!~~

You'd like to chat and feel facebook would ease this point,
send me a private message and i'll do so =)
12-19-2013, 08:20 AM   #4
BeccaH
 
BeccaH's Avatar
 
Join Date: Mar 2013
Location: Leeds, United Kingdom
I am the reverse, I already had arthritis, some AS and some caused by the Crohn's - Humira has helped with both (a lot), it was originally used for RA so seems a bit weird.

Hope it improves when you stop xx
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Humira causing Arthritis
Thread Tools


All times are GMT -5. The time now is 12:23 AM.
Copyright 2006-2017 Crohnsforum.com